A 62-year-old man with diffuse large B-cell lymphoma received five courses of R-CHOP chemotherapy. The patient developed cellulitis in the bilateral lower extremities without fever, and blood culture yielded Helicobacter cinaedi after five-day culture. Although the response to tazobactam/piperacillin (TAZ/PIPC) was prompt, cellulitis recurred immediately after discontinuation of the drug. Even after two months of treatment with PIPC plus amikacin followed by amoxicillin, it recurred again soon after stopping the antibiotics. H. cinaedi reportedly causes bacteremia and cellulitis in immunocompromised patients mostly in patients with acquired immunodeficiency syndrome. Only sporadic cases have been reported in association with hematological malignancies. Physicians should be aware of H. cinaedi as one of the causative pathogens of bacteremia and cellulitis in patients with hematological malignancies. Longer incubation period of blood culture is needed to detect the microbe and long-term use of antimicrobials is required to prevent recurrent cellulitis.
|ジャーナル||[Rinshō ketsueki] The Japanese journal of clinical hematology|
|出版ステータス||Published - 2012 6|
ASJC Scopus subject areas